Log In

Forgot Password?

OR

Not a member? Continue as a nonmember.

Become a Member

By becoming a member of the AAN, you can receive exclusive information to help you at every stage of your career. Benefits include:

Join Now See All Benefits

Loading... please wait

Abstract Details

Triple M Syndrome with Triple Seronegative Myasthenia Gravis presenting as a Non-ST Elevation Myocardial Infarction
Neuromuscular and Clinical Neurophysiology (EMG)
P1 - Poster Session 1 (8:00 AM-9:00 AM)
10-002
Immune checkpoint inhibitors hinder different receptors in the immune system that maintain immunologic self-tolerance. Despite their efficacy, multiple reports of immune related adverse events exist. 1-3% of these cases are neurological.  There is  no clear consensus on how to treat this patient population.  
N/A
We present a case of myocarditis, myositis and triple seronegative myasthenia gravis overlap syndrome secondary to  PD-1 inhibitor. 

75-year-old male with a history of lung cancer and severe coronary artery disease who presented for chest pain and dyspnea.  He had recently been started on gabapentin for chemotherapy related neuropathy. Due to recurrent lung cancer he was started on a new PD-1 inhibitor.

On admission, he had elevated troponins. Emergency cardiac catheterization was negative for new coronary artery disease. Echocardiogram showed septal and LV wall hypokinesis, patient was admitted as NSTEMI. On physical exam, he had neck muscle weakness with drooping head sign, right eye ptosis, and proximal limb muscle weakness with fatigability of all extremities. Ice pack test done at the bedside showed improvement in right eye ptosis and neck drop. Anti-Ach Binding, Block and Modulating, Anti-Musk and Anti-LRP4 antibodies were negative.  

Due to suspicion of triple M syndrome he was treated IV Methylprednisolone and Pyridostigmine which stabilized his weakness. His dyspnea continued to worsen despite steroid therapy and he was started on IVIG. After 5 doses he significantly improved and was discharged to an acute rehabilitation facility. 

ICIs associated myocarditis can occur in 1% of patients. Up to 10% of these patients can have overlapping myasthenia gravis and myositis. 10% of patients with this syndrome can have seronegative myasthenia gravis. There are no guidelines adressing the correct treatment approach for this syndrome. In our case, gabapentin possibly precipitated the myasthenic symptoms and treatment with Corticosteroids and IVIG resolved the patient’s symptomatology. 
Authors/Disclosures
Octavio Carranza-Renteria, MD
PRESENTER
Dr. Carranza-Renteria has nothing to disclose.
Olivia Mattner, DO (Florida Atlantic University Neurology) Dr. Mattner has nothing to disclose.
Nadia Sial, MD (Yale New Haven Hospital) Ms. Sial has nothing to disclose.
Denis Babici, MD Dr. Babici has nothing to disclose.
Roxana Maria Dragomir, MD (Florida Atlantic University) Dr. Dragomir has nothing to disclose.
Adrian Rodriguez-Hernandez, MD (Boca Raton Regional Hospital) Dr. Rodriguez-Hernandez has nothing to disclose.
Thomas C. Hammond, MD, FAAN (Marcus Neuroscience Institute) Dr. Hammond has nothing to disclose.